Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 18, 2015, 4:28 AM CST for 5 counties in Alabama; Walton County, Florida. It took effect at Feb 18, 2015, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 4:28 AM CST (10:28 UTC)
- In effect from
- Feb 18, 2015, 12:00 PM CST
- Expired
- Feb 18, 2015, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Walton County, FL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS82 KTAE 181028 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 AM EST WED FEB 18 2015 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT CONCURRENT WITH 20-FOOT WIND SPEEDS OVER 20 MPH... ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR NORTHERN AND CENTRAL WALTON COUNTY FLORIDA DUE TO DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT CONCURRENT WITH 20-FOOT WIND SPEEDS OVER 15 MPH AND ERC VALUES OVER 26... ...A FIRE WEATHER WATCH IS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THE AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ALZ065>069-182100- /O.NEW.KTAE.FW.W.0004.150218T1800Z-150218T2300Z/ /O.NEW.KTAE.FW.A.0003.150219T1600Z-150220T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 428 AM CST WED FEB 18 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT CONCURRENT WITH 20-FOOT WIND SPEEDS OVER 20 MPH FOR FIRE WEATHER ZONES 065...066... 067...068 AND 069... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT FOR FIRE WEATHER ZONES 065...066...067...068 AND 069... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 065...066...067...068 AND 069. * WIND...NORTHWEST AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...MINIMUM 22 TO 25 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007-008-182100- /O.NEW.KTAE.FW.W.0004.150218T1800Z-150218T2300Z/ INLAND WALTON-CENTRAL WALTON- 428 AM CST WED FEB 18 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT CONCURRENT WITH 20-FOOT WIND SPEEDS OVER 15 MPH AND ERC VALUES OVER 26 FOR FIRE WEATHER ZONES 007 AND 008... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 007 AND 008. * WIND...NORTHWEST AROUND 18 MPH GUSTING TO AROUND 26 MPH. * HUMIDITY...MINIMUM 21 TO 25 PERCENT. * ERC...28. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
968 WWUS82 KTAE 182005 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EST WED FEB 18 2015 ...A RED FLAG WARNING CONTINUES IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT CONCURRENT WITH 20-FOOT WIND SPEEDS OVER 20 MPH... ...A RED FLAG WARNING CONTINUES IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR NORTHERN AND CENTRAL WALTON COUNTY FLORIDA DUE TO DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT CONCURRENT WITH 20-FOOT WIND SPEEDS OVER 15 MPH AND ERC VALUES OVER 26... ...RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .A RE-ENFORCEMENT OF VERY DRY AIR WILL FILTER IN OVER THE NEXT FEW DAYS AFTER THE PASSAGE OF ANOTHER ARCTIC FRONT. MINIMUM RELATIVE HUMIDITY VALUES WILL BE IN THE MID TO UPPER TEENS THROUGHOUT THE TRI-STATE REGION. RED FLAG CONDITIONS WILL BE MET ACROSS THE SOUTHEAST CORNER OF ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO RED FLAG WARNING FOR THURSDAY. FUELS AND WINDS ARE NOT EXPECTED TO REACH CRITICAL LEVELS FOR OUR FLORIDA AND GEORGIA ZONES. ALZ065>069-182300- /O.UPG.KTAE.FW.A.0003.150219T1600Z-150220T0000Z/ /O.NEW.KTAE.FW.W.0005.150219T1600Z-150220T0000Z/ /O.CON.KTAE.FW.W.0004.000000T0000Z-150218T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 205 PM CST WED FEB 18 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT CONCURRENT WITH 20-FOOT WIND SPEEDS OVER 20 MPH FOR FIRE WEATHER ZONES 065...066... 067...068 AND 069... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ALSO ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONES 065...066...067...068 AND 069. * WIND...NORTHWEST AROUND 20 MPH WITH GUSTS UP TO 30 MPH TODAY. * HUMIDITY...MINIMUM 22 TO 25 PERCENT TODAY AND 14 TO 16 PERCENT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007-008-182300- /O.CON.KTAE.FW.W.0004.000000T0000Z-150218T2300Z/ INLAND WALTON-CENTRAL WALTON- 205 PM CST WED FEB 18 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT CONCURRENT WITH 20-FOOT WIND SPEEDS OVER 15 MPH AND ERC VALUES OVER 26 FOR FIRE WEATHER ZONES 007 AND 008... * AFFECTED AREA...FIRE WEATHER ZONES 007 AND 008. * WIND...NORTHWEST AROUND 18 MPH GUSTING TO AROUND 26 MPH. * HUMIDITY...MINIMUM 21 TO 25 PERCENT. * ERC...28. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BARRY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:08 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 18, 3:08 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EST Wed Feb 18 2015
.Near Term [Through Today]...
A massive upper level trough is dominating much of North America
this morning with a ridge along the West Coast. At the surface,
drier air will push in with clearing skies. It will be chilly this
morning, with most inland areas getting to freezing or a few degrees
below. Even through max temps will remain below normal, it will be a
milder afternoon than yesterday with everyone reaching the 50s under
full sun. However, winds will be gusty (25-30 mph) out of the
west-northwest.
.Short Term [Tonight Through Friday]...
This period begins as a dry cold front moves through bringing a very
cold air mass behind it. Clear skies tonight will allow temps to
plummet into the low 20s for most of the region. A hard freeze
warning is in effect during the overnight and early morning hours. A
wind chill advisory may be issued for the AL and GA counties for
tonight for the early morning hours. Thursday will be very cold,
despite sunny skies, with highs in the upper 30s/lower 40s for the
northernmost counties and highs struggling to get into the mid 40s
elsewhere. Thursday night will be clear and very cold with lows in
the lower 20s likely for all locations except the immediate coast. A
hard freeze watch has been issued for Thursday night. Friday
afternoon, southerly flow will bring a gradual warming. Although
highs on Friday will only get into the upper 40s for the
northernmost counties and low to mid 50s elsewhere.
.Long Term [Friday Night Through Wednesday]...
By Saturday, temps and low level moisture will be on the rise due to
southerly flow on the backside of the modified Arctic High. Cloud
cover will be increasing this weekend as warm, moist air advects in
from the Gulf and a new low develops over the Southern Great Plains.
This low will track towards New England over the weekend dragging a
cold front. Around Sunday night the ECMWF model and the GFS model
begin to differ greatly. The GFS has the cold front moving through
Sunday night and the ECMWF has the cold front stalling out bringing
clouds and rain through Tuesday. Either scenario is possible, but
for now a mix of model guidance was used. Highs will be in the 60s
and lower 70s this weekend and 50s and 60s expected for the highs
Monday and Tuesday. Lows will be above freezing with the exception
of Saturday morning.
&&
.Aviation...
[Through 06Z Thursday]
VFR conditions will prevail this cycle. The biggest impact to
area terminals will be the gusty northwest winds expected from the
later morning hours through sunset today. Frequent gusts over 20
knots are expected.
&&
.Marine...
Small Craft Advisory remains in effect until Thursday afternoon.
Northwesterly winds this morning will be in the upper teens, but
advisory level winds will begin starting in the western waters by mid
to late morning. By afternoon all coastal waters are expected to have
advisory level winds. Advisory conditions may return by Friday
night.
&&
.Fire Weather...
Noticeably drier air will be in place today across the region along
with gusty west-northwest winds. A red flag warning is now in effect
for this afternoon in Southeast AL. Fuels are not dry enough to
reach criteria across our GA and FL zones. Dispersion values will be
quite high, in some cases over 100. RH will be even lower on
Thursday with minimum RH values reaching 15-20% in most areas. Our
AL zones are under a fire weather watch for low RH durations alone.
&&
.Hydrology...
Rainfall totals with this latest front have been around a half inch
for most of the forecast area with 0.75-1.50" south and east of
Tallahassee. There will be minor rises on some area rivers, but no
significant impacts are expected.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 57 24 46 23 54 / 0 0 0 0 0
Panama City 54 29 47 28 53 / 0 0 0 0 0
Dothan 52 23 41 22 51 / 0 0 0 0 0
Albany 53 22 39 21 48 / 0 0 0 0 0
Valdosta 55 24 44 22 52 / 0 0 0 0 0
Cross City 56 26 48 21 54 / 0 0 0 0 0
Apalachicola 57 30 48 29 52 / 0 0 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Warning from 3 AM EST /2 AM CST/ to 10 AM EST /9 AM
CST/ Thursday for Calhoun-Central Walton-Gadsden-Holmes-
Inland Bay-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-Washington.
Hard Freeze Watch from late Thursday night through Friday
morning for Calhoun-Central Walton-Gadsden-Holmes-Inland
Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Inland Walton-
Jackson-Lafayette-Leon-Liberty-Madison-Washington.
Red Flag Warning from Noon today to 5 PM CST this afternoon for
Central Walton-Inland Walton.
GA...Hard Freeze Warning from 3 AM to 10 AM EST Thursday for Baker-
Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
Hard Freeze Watch from late Thursday night through Friday
morning for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-
Colquitt-Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-
Lee-Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...Hard Freeze Warning from 2 AM to 9 AM CST Thursday for Coffee-
Dale-Geneva-Henry-Houston.
Hard Freeze Watch from late Thursday night through Friday
morning for Coffee-Dale-Geneva-Henry-Houston.
Red Flag Warning from Noon today to 5 PM CST this afternoon for
Coffee-Dale-Geneva-Henry-Houston.
Fire Weather Watch from Thursday morning through Thursday
afternoon for Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory until 1 PM EST Thursday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...WOOL
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WOOL
MARINE...MCDERMOTT
FIRE WEATHER...WOOL
HYDROLOGY...WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:45 AM CST | Hard Freeze Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 24 hr |
| Feb 18, 1:45 AM CST | Hard Freeze Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 31 hr |
| Feb 18, 4:28 AM CST | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 10 hr |
| Feb 18, 1:05 PM CST | Wind Chill Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 20 hr |
| Feb 18, 2:05 PM CST | Red Flag Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 28 hr |
| Feb 18, 5:23 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 18 hr |
Nearby
Red Flag Warnings in Alabama, 2015Red Flag Warnings in Florida, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.